MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PXB35-08-57-135
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The visi-pro balloon-expandable biliary stent system was received for evaluation with a 7f cordis sheath and a 0.035¿ compatible guidewire.No cine images from the procedure were received for evaluation.The 7fr sheath was back lighted to determine if any component of the visi-pro was within the sheath but no component of the visi-pro remained within the sheath.The distal tip of the sheath exhibited flaring damage consistent with a device being pulled against it.The distal end of the visi-pro was examined.The distal tip, distal marker band, and distal segment of the balloon chamber were not returned with the device.The inner guidewire lumen exhibited stretching and necking down.From the proximal balloon bond, the inner guidewire lumen distal end was approximately 155mm.The visi-pro balloon chamber on a pxb35-08-57-135 is 60mm this would indicate that the inner guidewire lumen has been stretched over 75mm.The separation face of the proximal balloon chamber segment exhibited a radial tear.The balloon chamber radial tearing and inner lumen stretching is consistent with the balloon chamber radial bursting with the balloon chamber material bunching up at the distal edge of the support sheath during withdrawal if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a visipro device with a 7f x 21cm non-mdt sheath and a 0.035 stiff angled non-medtronic guidewire for treatment of a 90% stenosed calcified/plaque lesion in the proximal left common iliac artery of diameter 8mm.Slight tortuosity and moderate calcification was reported.Ifu was followed.Device prepped without issue.Embolic protection was not used.A 6x80 evercross pre-dilation device was used.The stent was deployed with no issues noted.The visipro was used to post-dilate the stent to a slightly larger diameter.The balloon was briefly inflated to 14 atm (rated burst pressure rbp 12 atm) for approximately one second before deflation and re-positioning to the location where the burst was noticed to occur at 4 atm.The burst occurred on the third inflation as the initial inflation to deploy the stent is counted as inflation one.Upon withdrawal of the balloon, the balloon catheter became lodged in the sheath; and subsequently ripped apart causing the sheath to be exchanged for a new one.No portion of the balloon is suspected to have remained in the patient.No patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7682375
Report Number2183870-2018-00375
Device Sequence Number11423940
Product Code FGE
UDI-Device Identifier00821684036532
UDI-Public00821684036532
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K061566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2021
Device Catalogue NumberPXB35-08-57-135
Device Lot NumberA583521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2018
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1